U.S. doctors online nowAsk doctors free
Louisville, KY
A 19-year-old female asked:

Debilitating period like cramping while on second month of trinessa (norgestimate and ethinyl estradiol) birth control. should i go to the er now, or simply discontinue taking the pill?

1 doctor answer1 doctor weighed in
Dr. Carla Enriquez
Pediatrics 51 years experience
Call GYN: If you are having severe abdominal pain, please call your doctor. Please call your gyn for proper examination and treatment with respect to the oc. If you discontinue the oc, please use alternative forms of birth control if you wish to avoid pregnancy, until you see the gyn.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 20-year-old female asked:
I skipped 4 days on my birth control and started retaking it, I take trinessa, (norgestimate and ethinyl estradiol) I got my period and have had it for two weeks. Is that normal?
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Pill omissions: Anytime you "forget" to take the oral contraceptive pill for an extended period of time the lining of the uterus(endometrium) will begin to shed with ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I have been on TriNessa (norgestimate and ethinyl estradiol) Birth Control Pill for a month now. I noticed my face started to break out. Is this normal? Will it help my skin soon?
Dr. Pamela Svendsen
Family Medicine 27 years experience
Normal: Sometimes when you begin a hormonal treatment like birth control pills you may notice a worsening of acne. If it is not better in 3 months, talk with... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 28-year-old female asked:
I switched from trinessa (norgestimate and ethinyl estradiol) to Trisprintec birth control pills after finishing the old pack. Do I need to be safe the first month on new pills?
Dr. Kent Childs
Obstetrics and Gynecology 30 years experience
Change: Those 2 pills are very similar so as long as u take like you're supposed to then you shouldn't be concerned with the change.
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I been on trinessa (norgestimate and ethinyl estradiol) bcp for a month now. During green pills I've had very heavy periods for 6 days. Usually change tampon every 2 3 hrs. Is this normal?
Dr. Lisa Davidson
25 years experience
A little heavy: That's quite a bit of bleeding while on a birth control pill. You may try mononessa or another "monophasic" pill. This means that the dose of hormon... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I'm on bc trinessa (norgestimate and ethinyl estradiol) and i was wondering if i take super colon cleanse and a fiber therapy pill wil it interfere with my birth control pill?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
No: That will not affect your birth control but colon cleanses have not been shown to have any health benefits either.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.